Was on ativan 1.5 mgs everyday for 4 months. Stopped abruptly and had terrible withdrawal for 3 weeks or so. Continue to have periodic very difficult days even though I stopped 3 months ago. Is this a normal process or abnormal? Thanks
Yes for some people it happens, a very uncomfortable experience called Post Acute Withdrawal Syndrome (PAWS) or Protracted Withdrawal. I don't want to frighten you, but want you to know its a possibility. Not with everyone, but a minority of individuals will experience a protracted withdrawal syndrome whose symptoms may persist at a sub-acute level for months after cessation of benzodiazepines if they stopped taking them abruptly. However, some people experience it even if they didn't stop the benzos abruptly. Since you didn't take benzos for 6 months or more you may be a fortunate one that doesn't experience intense protracted withdrawal. The likelihood of developing a protracted withdrawal syndrome can be minimized by a slow, gradual reduction in dosage which no longer applies to you.
If you have anymore questions feel free to send me a private question. I wish you the best,
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2013 • 1 answer
Posted 10 Nov 2015 • 2 answers
Posted 21 Mar 2017 • 1 answer
Posted 18 Jun 2017 • 2 answers
Posted 27 Apr 2018 • 0 answers